Arizona, 2006

Flash Flood in Arizona, August 14, 2006

August 14, 2006 · NWS FGZ · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 14, 9:30 AM MST, 4 hours 45 minutes earlier.

Area forecast discussion, Aug 14, 9:30 AM MST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
930 AM MST MON AUG 14 2006

.SYNOPSIS...EXPECT ANOTHER ACTIVE DAY TODAY WITH SCATTERED SHOWERS
AND THUNDERSTORMS DEVELOPING BY LATE MORNING. DRIER AIR WILL SLOWLY
MOVE FROM WEST TO EAST ACROSS THE STATE BY TUESDAY...WITH SHOWER AND
THUNDERSTORMS COVERAGE DECREASING EACH DAY THROUGH MID TO LATE WEEK.
TEMPERATURES WILL REMAIN AROUND NORMAL.

&&

.DISCUSSION...DRIER AIR ALOFT HAS MOVED ACROSS THE WESTERN TWO
THIRDS OF THE STATE TODAY...STEERING FLOW REMAINS EASTERLY. LOW
LEVELS ARE STILL VERY MOIST...AND WE DO NOT THINK MUCH DRYING WILL
TAKE PLACE BELOW 500 MB. SOUNDINGS STILL SUPPORT HEAVY RAIN IN MANY
AREAS...BUT ESPECIALLY SOUTH OF THE RIM. AIRMASS WILL CONTINUE A
SLOW DRYING TREND FROM THE WEST THROUGH MID-WEEK...BUT WE DO NOT
EXPECT A TOTAL SHUTDOWN OF CONVECTION. ZONES LOOK GOOD THIS MORNING
AND NO UPDATES ARE NEEDED. PETERSON.

&&

.AVIATION...FOR THE 18Z PACKAGE...EXPECT ISOLD TSRA NW OF A
KPRC-KFLG-KT03 LINE...SCT-NMRS TSRA ELSEWHERE WITH SCT100
BKN150...LCL CIGS BLO 4K FT AGL WITH VSBYS OF 3SM OR
LESS...CONTINUING THRU 04Z. AVIATION DISCUSSION NOT UPDATED FOR
AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Aug 14, 10:00 AM MST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST MON AUG 14 2006

AZZ004>018-037>040-150700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST MON AUG 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

SLIGHTLY DRIER AND MORE STABLE AIR HAS MOVED INTO PORTIONS OF THE
STATE...MAINLY NORTH AND NORTHWEST OF THE MOGOLLON RIM. VERY MOIST
AIR STILL RESIDES ALONG...AND ESPECIALLY SOUTH OF THE RIM. EXPECT
STORMS TO DEVELOP OVER THE WESTERN MOGOLLON RIM FIRST TODAY...AND
THEN OVER MUCH OF THE REMAINING HIGH TERRAIN BY NOON MST. STORMS
WILL DRIFT WEST AND SOUTHWEST AT ABOUT 5 TO 10 MPH. STORMS THAT MOVE
SOUTHWEST INTO YAVAPAI AND NORTHERN GILA COUNTIES THIS AFTERNOON WILL
BE CAPABLE OF PRODUCING TORRENTIAL RAIN...AND SOME SEVERE HAIL.

DUE TO THE HEAVY RAIN THAT HAS OCCURRED THE LAST SEVERAL
DAYS...PORTIONS OF OF YAVAPAI COUNTY...AS WELL AS SOUTHERN NAVAJO
AND APACHE COUNTIES...WILL BE AT A HIGHER RISK FOR ADDITIONAL
FLOODING TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

EXPECT A SLOW DECREASE FROM WEST TO EAST FOR THE REMAINDER OF THE
WEEK. THE BEST CHANCE FOR STORMS WILL BE MAINLY FROM FLAGSTAFF
EASTWARD...ESPECIALLY NEAR THE NEW MEXICO BORDER...BY MID-WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The Flagstaff radar (KFSX), 93 km away, was scanning. The volume nearest the first event began at 21:14 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Gila

When
August 14, 2:15 PM MST to 3:30 PM MST
Where
Gila County, Jakes Corner
Reported by
LAW ENFORCEMENT
Coordinates
33.800, -110.812 (the zone’s center; the record gives no point)

Tonto Creek was flowing out of its banks and was blocking access to numerous homes.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2006Every state in 2006This day in weather historyWarnings in Arizona, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529562.